Alert archive / Arizona / Red Flag Warnings in 2017

Red Flag Warning 12, NWS Flagstaff, AZ

June 26, 2017Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 26, 2017, 3:01 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 27, 2017, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2017, 3:01 PM MST (22:01 UTC)
In effect from
Jun 27, 2017, 12:00 PM MST
Expired
Jun 27, 2017, 8:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2017-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2017-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2722 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS85 KFGZ 262201
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
301 PM MST Mon Jun 26 2017

AZZ107-109-111>116-139-140-271200-
/O.NEW.KFGZ.FW.W.0012.170627T1900Z-170628T0300Z/
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
301 PM MST Mon Jun 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TUESDAY FOR
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG
AND NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning, which is in effect from noon to 8 PM MST Tuesday. 

* AFFECTED AREA...Most areas along and north of the Mogollon 
  Rim. 

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Falling into the single digits midday
  Tuesday through early evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
3 follow-up statements
098 
WWUS85 KFGZ 271121
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
421 AM MST Tue Jun 27 2017

AZZ107-109-111>116-139-140-280300-
/O.CON.KFGZ.FW.W.0012.170627T1900Z-170628T0300Z/
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
421 AM MST Tue Jun 27 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TODAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG AND 
NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Most areas along and north of the Mogollon 
  Rim. 

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Falling into the single digits midday Today
  through early evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
079 
WWUS85 KFGZ 272213
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
313 PM MST Tue Jun 27 2017

AZZ107-115-280300-
/O.NEW.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/
/O.CON.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/
Coconino Plateau (Fire Weather Zone 107)-
Western Mogollon Rim (Fire Weather Zone 115)-
313 PM MST Tue Jun 27 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO 
PLATEAU AND WESTERN MOGOLLON RIM...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY 
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO 
PLATEAU AND WESTERN MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Wednesday. 

* AFFECTED AREA...The Coconino Plateau and Western Mogollon Rim. 

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Single digits through early this evening
  and again Wednesday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104-106-280300-
/O.NEW.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
313 PM MST Tue Jun 27 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE KAIBAB PLATEAU
AND GRAND CANYON COUNTRY...

The National Weather Service in Flagstaff has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Wednesday. 

* AFFECTED AREA...The Kaibab Plateau and Grand Canyon Country.

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Falling into the single digits midday
  Wednesday through early Wednesday evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ109-111>114-116-139-140-280300-
/O.CON.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
313 PM MST Tue Jun 27 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG
AND NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Most areas along and north of the Mogollon 
  Rim. 

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Single digits through early this evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
511 
WWUS85 KFGZ 280300
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
800 PM MST Tue Jun 27 2017

AZZ107-115-281500-
/O.EXP.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/
/O.CON.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/
Coconino Plateau (Fire Weather Zone 107)-
Western Mogollon Rim (Fire Weather Zone 115)-
800 PM MST Tue Jun 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
COCONINO PLATEAU AND WESTERN MOGOLLON RIM...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO PLATEAU
AND WESTERN MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag 
Warning, which is in effect from 11 AM to 8 PM MST Wednesday.

* AFFECTED AREA...The Coconino Plateau and Western Mogollon Rim.

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Falling into the single digits midday 
  Wednesday through early Wednesday evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ109-111>114-116-139-140-280400-
/O.EXP.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
800 PM MST Tue Jun 27 2017

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

Winds will continue to weaken overnight. This Red Flag Warning is
being allowed to expire. 

$$

AZZ104-106-281500-
/O.CON.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
800 PM MST Tue Jun 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
KAIBAB PLATEAU AND GRAND CANYON COUNTRY...

* AFFECTED AREA...The Kaibab Plateau and Grand Canyon Country.

* 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...Falling into the single digits midday 
  Wednesday through early Wednesday evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 9:45 AM MST, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 9:45 AM MST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
945 AM MST Mon Jun 26 2017

.SYNOPSIS...Expect drier conditions today as chances for showers and
thunderstorms retreat the White Mountains this afternoon. Aside from
a very slight chance of showers and thunderstorms near the White
Mountains again Tuesday afternoon, the rest of the week will feature
sunny skies and warm conditons, with gusty southwest winds.

&&
.DISCUSSION...Updated forecast to increase POPS over Gila County
based on PW sounder (near an inch). Otherwise, forecast is on track.

&&

.PREV DISCUSSION /355 AM MST/...A trough approaching the central
west coast will push much drier mid-level air into the region
starting today. This trough will move into the Great Basin later
today and Tuesday, flattening the stubborn high amplitude ridge over
the region and increasing southwest winds. This will be a very dry
airmass and today will be the last day any convective showers have a
real chance, mainly in our the far southeastern part of our CWA.

Temperatures will continue to slowly retreat from the record highs
seen for the last week. However, due to the dry airmass and high sun
angle, hghts still support above normal conditions through the week.
Although heat products will not be active, keep in mind that we will
only be about 5-10 degrees from the high temperatures experienced
for the last several days. Other concerns will be for Fire Weather
as hot and dry conditons combine with stronger winds for much of
next week.

&&

.AVIATION...For the 18z package...Local MVFR possible today from
smoke from area wildfires, and thunderstorms around the White
Mountains. Thunderstorms should develop btwn 18z-02z. Sfc winds this
afternoon SW 10-20kt gusts to 30kt, fastest winds across Coconino
county. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Today is a transition day back to dry weather for
most of northern Arizona as westerly flow aloft returns. Afternoon
thunderstorm chances will linger around the White Mountains through
Tuesday. Expect afternoon wind speeds to increase through Tuesday,
with speeds approaching critical thresholds Tuesday afternoon. Warm
temperatures and low afternoon humidity will continue, along with
high Haines indices.

Wednesday through Friday...Dry weather and clear skies for all
through this period. Gusty afternoon winds speeds near critical
thresholds will continue Wednesday. Speeds are forecast to decrease
starting Thursday. Max temperatures to remain around 4 degrees above
normal.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...Peterson
AVIATION...DL
FIRE WEATHER...DL

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jun 25, 3:45 PM MST, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Flagstaff AZ
345 PM MST Sun Jun 25 2017

AZZ004>018-037>040-260400-
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
345 PM MST Sun Jun 25 2017

This hazardous weather outlook is for Apache...Coconino...
Northern Gila...Navajo...and Yavapai Counties in Northern
Arizona.

.DAY ONE...This Afternoon and Tonight

An Excessive Heat Warning remains in effect through 9PM MST this
evening for the lower elevation areas of the Grand Canyon, Marble
and Glen Canyons, and Yavapai County.

Scattered showers and thunderstorms will continue into this
evening along and north of The Mogollon Rim and White Mountains.
Wind gusts to 50 mph are possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Expect a slow decrease in temperatures through the week as dry
and increasingly breezy conditions develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Arizona, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.